MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC HYDRO-KIT; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE LOFRIC HYDRO-KIT; CATHETER, STRAIGHT
Model Number 42512
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The batch documentation and production data were reviewed, and no relevant problems or deviations were recorded.However, the examination of the returned products shows that the tip of the urine bag is unwelded.Investigation shows that during the production of lofric hydro-kit, lot 669513, a stoppage occurred due to pertinax having changed position and thus producing unwelded tips on the primary packaging.Pertinax is one of the materials that supports the welding process, a sheet in the welding machine that enables welding on top of it.The pertinax was adjusted, and production resumed without opening a deviation report because an evaluation was made that showed that no products were affected.However, with this complaint report, it has been indicated that products in this lot were affected.The investigation shows that only lot 669513 is affected and that a maximum of 330 products may be affected.The issue has been communicated to the affected operators and the team to avoid similar incidents.It has been concluded that no further action is required.The risk class for an incomplete sterile barrier is 3 on a scale of 5.The detection of this type of failure is high, as the product will leak when the wetting fluid is activated.The clinical risk to users is considered low."do not use if damaged" symbol is printed on single package, customer box and in the ifu.
 
Event or Problem Description
Malfunction occurred outside us, in france, where a patient reports that the weld on the sterile package opens when activating the urinary catheter.At least 10 catheters from the same customer box and lot were affected, of which the patient discarded 4 and 6 catheters was returned to the manufacturer for investigation.The image received with this complaint showed that the weld at the catheter tip on the sterile package is missing.When the included water sachet is activated, the wetting solution leaks out at the bottom of the sterile package.Patient is a 54-year-old man with several years of experience with intermittent catheterization and have been using lofric hydro-kit for many years.The defective products were not used.No information about patients' health condition of reason for using intermittent catheters has been communicated.Lofric hydro-kit is a sterile single use urinary catheter.Each primary sterile package consists of a catheter, a water sachet (wetting solution bag) and a urine collection bag.The wetting solution bag is used to activate the hydrophilic catheter coating before use.

Brand Name
LOFRIC HYDRO-KIT
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogata 1
p.o.box
mölndal, SE-43 1 21
SW  SE-431 21
Manufacturer Contact
ulrika skogbäck
aminogatan 1
p.o.box 14
mölndal, SE-43-1 21
SW   SE-431 21
MDR Report Key23741324
Report Number3009632672-2025-00040
Device Sequence Number10464069
Product Code EZD
UDI-Device Identifier07333387042947
UDI-Public07333387042947
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number42512
Device Catalogue Number42512703
Device Lot Number699513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Initial Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale